Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 112, NWS Nashville, TN

May 4, 2000Montgomery County, Stewart County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at May 4, 2000, 1:45 AM CDT for Montgomery County, Stewart County, Tennessee. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 4, 2000, 1:45 AM CDT (06:45 UTC)
Expired
May 4, 2000, 2:15 AM CDT
In force
30 min
Issued by
NWS Nashville, TN
Area
Whole counties

Counties Montgomery County, TN, Stewart County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 6.8 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2000-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2000-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
952 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

314 
WUUS54 KOHX 040645
SVRBNA
TNC125-161-040715-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
145 AM CDT THU MAY 4 2000

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN MONTGOMERY COUNTY IN TENNESSEE
  EASTERN STEWART COUNTY IN TENNESSEE

* UNTIL 215 AM CDT

* AT 133 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM OVER EXTREME EAST STEWART COUNTY...OR        
  ABOUT 10 MILES NORTH OF ERIN...MOVING NORTH AT 20 MPH.

THIS STORM PRODUCED DAMAGING HAIL NEAR CUMBERLAND CITY AT 124 AM. 
DAMAGING WINDS AND HAIL ARE POSSIBLE WITH THIS STORM. TAKE COVER IN 
A STURDY STRUCTURE UNTIL THE STORM PASSES.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 1:44 AM CDT, 1 minute earlier.

Area forecast discussion, May 4, 1:44 AM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
144 AM CDT THU MAY 4 2000

CURRENT INFRARED SATELLITE LOOP SHOWS SERIES OF IMPULSES CONTINUING
TO ROTATE AROUND THE 500 MB LOW NEAR AR-LA-TX. OHX WSR-88D SHOWS
ISOLATED TSRA MOVING NORTHWARD ACROSS THE BNA CWA. MEANWHILE...DEW
POINTS REMAIN IN THE LOWER 60S ACROSS THE MID STATE W/ LIGHT WINDS.
EARLIER RAINFALL ACROSS THE REGION HAS LEFT THE GROUND SATURATED...
AND DENSE FOG IS BECOMING A PROBLEM.

00Z ETA/NGM/AVN ARE IN FAIR AGREEMENT THIS CYCLE. MODELS SHOW THE 500
MB LOW REMAINING QUASI-STATIONARY DURING THE NEXT 48 HRS AND SLOWLY
FILLING. AVN SHOWS THE LOW PATTERN DISSOLVING INTO A SHORTWAVE DURING
THE 48-72 HR FORECAST PERIOD.

SERIES OF VORTICITY LOBES WILL CONTINUE TO ROTATE AROUND THE LOW.
SOME OF THIS ENERGY DOES TRANSLATE DOWNWARD TO 700 MB...WHERE MODEL
PROGS SHOW SHORTWAVE W/ OMEGA IMPULSES CONCURRENT W/ 500 MB POSITIVE
VORTICITY ADVECTION...ALTHOUGH THESE IMPULSES WILL DRAW CLOSER TO THE
LOW CENTER AS FILLING CONTINUES. INTERESTINGLY...PATTERNS AT 850 MB
AND BELOW SHOW PERSISTENT RIDGING THROUGH 72 HRS. MODEL SOUNDINGS
SUGGEST NEGATIVE LIFTED INDICES THE NEXT TWO DAYS W/ PRECIPITABLE
WATER VALUES MAINTAINING AROUND 1.25 INCHES THROUGHOUT THE PERIOD.

OVERALL...STAGNANT SURFACE PATTERN WILL ALLOW TEMPS TO RISE ABOVE
CONVECTIVE THRESHOLDS PERIODS 2 AND 4. W/ EVEN WEAK IMPETUS PROVIDED
BY THE 500 MB LOW AND ASSOCIATED MID LEVEL ENERGY...AFTERNOON
INSTABILITY...AND 850-500 MB LAPSE RATES BETWEEN 6.0 AND 6.5
DEG/KM...CONTINUED MENTION OF AFTERNOON AND EVENING CONVECTION
REMAINS WARRANTED THROUGH THE FORECAST PERIOD. WILL MAINTAIN CURRENT
FORECAST TRENDS W/ SLIGHT DECREASE IN PERIOD 1 AND 3 POPS. HAVE USED
VARIOUS LOW LEVEL THICKNESS SCHEMES TO PROVIDE NECESSARY ADJUSTMENTS
TO GUIDANCE TEMPS.

THE FOLLOWING NUMBERS ARE PRELIMINARY AND INTENDED FOR COORDINATION.

BNA 81/63/82/64 4232
CSV 74/60/78/59 4232

.BNA...DENSE FOG ADVISORY FOR MIDDLE TENNESSEE AND THE CUMBERLAND
PLATEAU UNTIL 800 AM CDT.

08

In the hours before

Local storm report, May 3, 11:41 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1141 PM CDT WED MAY 3 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1110 PM    NEW JOHNSONVILLE          TN   1.00 INCH HAIL
05/03/00   HUMPHREYS
Local storm report, May 4, 1:27 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
127 AM CDT THU MAY 4 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0124 AM    CUMBERLAND CITY           TN   .88 INCH HAIL
05/04/00   STEWART                        SPOTTER IN CUMBERLAND CITY
                                          REPORTED NICKEL SIZE HAIL
                                          OCCURRING AT 124 AM

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 8:47 PM CDTSevere Thunderstorm WarningOHXLincoln28 min
May 3, 10:26 PM CDTSevere Thunderstorm WarningOHXBenton, Humphreys49 min
May 4, 1:11 AM CDTSevere Thunderstorm WarningOHXHouston, Stewart34 min
May 4, 3:41 PM CDTSevere Thunderstorm WarningOHXSumner34 min
May 4, 4:14 PM CDTSevere Thunderstorm WarningOHXBenton46 min
May 4, 4:20 PM CDTSevere Thunderstorm WarningOHXPerry, Wayne55 min
May 4, 4:52 PM CDTSevere Thunderstorm WarningOHXHouston, Stewart53 min
May 4, 5:21 PM CDTSevere Thunderstorm WarningOHXMontgomery39 min
May 4, 5:32 PM CDTTornado WarningOHXMontgomery28 min
May 4, 6:32 PM CDTFlash Flood WarningOHXMontgomery, Stewart3 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.